Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Feeling uncomfortable in wrist, noticed bruise around blood draw site. Normal? Should I be concerned?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
I got blood drawn out of my body for a mercury poisoning test like three days ago and my arm was doing fine. Im used to be in the computer for long periods of time, and after my blood test I started to feel and unconfortable sensation in my wrist after playing in the computer for several hours, note that this had never happen before. This unconfortable sensation was in same arm I got pinched. After three days of getting the blood drawn I noticed a really blue brusing started to show up in the area around where they pinched me. Is it normal for a bruise to show up so many days after the blood test? Is my wrist pain related to my blood drawn? Should I be concerned about this situation?the bruise goes away when i bend my arm for like typing in the keyboard. If i let my arm straight down the bruising comes back.I also smoke cigarrettes. Ocassionally. thank you Dr.
Posted Fri, 26 Apr 2013 in General Health
Answered by Dr. E Venkata Ramana 5 hours later

Thank you for your query on Healthcare Magic.

With your history of complaints I understood your concerns regarding your problems :

1.Uncomfortable sensation in wrist.

2.Bruising in the area where blood drawn.

3.Relation of wrist discomfort to blood drawn bruising.

First, the uncomfortable sensation in your wrist may be because of using it for prolonged time while typing and playing on computer or keeping the wrist in unaccustomed positions for longer duration.

Even this discomfort can arise due to keeping the wrist in odd position in an attempt to lessen the pain because of the bruising at blood drawn site.

The blue bruising at blood drawn area is due to leak of blood from the vein into surrounding tissue.

Appearance of bruising is normal after pinching and it is due to leak of blood from puncture site and the blue color is due to presence of blood pigments.

The bruising will subside within a week and nothing to worry.

There is no need to be concerned about the bruising as it will heal.

Appearance and disappearance of the bruise with arm movements is due to skin stretching.

For your good health and well being I advise you to quit smoking as early as possible.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Follow-up: Feeling uncomfortable in wrist, noticed bruise around blood draw site. Normal? Should I be concerned? 4 minutes later
I understand Dr., but why is the brusing coming up after so much time after getting my blood drawn?
Answered by Dr. E Venkata Ramana 38 minutes later

Thank you for getting back.

After puncture of vein bleeding will occur from puncture site and it will lead to swelling at puncture site.

After blood collection, the leaked blood will get degraded by different enzymes into bile pigments which take time 0f 2 to 4 days from time of leak.

The bile pigments color is greenish with blue tinged so the bruising will appear after 2 to 3 days.

Hope my answer will clarify your doubt, if you have any clarification please fee free to get back.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor